Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Feb 22, 2005, 7:50 PM CST for Potter County, Randall County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2005, 7:50 PM CST (01:50 UTC)
- Expired
- Feb 22, 2005, 8:30 PM CST
- In force
- 40 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 22 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 230151 SVRAMA TXC375-381-230230- /O.NEW.KAMA.SV.W.0002.050223T0150Z-050223T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 750 PM CST TUE FEB 22 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POTTER COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF AMARILLO NORTHERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF CANYON * UNTIL 830 PM CST * AT 743 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR AMARILLO...AND MOVING NORTHEAST AT 25 MPH. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3493 10215 3493 10165 3559 10164 3557 10213 $$
1 follow-up statement
000 WWUS54 KAMA 230201 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 759 PM CST TUE FEB 22 2005 TXC375-381-230230- /O.CON.KAMA.SV.W.0002.000000T0000Z-050223T0230Z/ POTTER TX-RANDALL TX- 759 PM CST TUE FEB 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CST FOR NORTHERN RANDALL AND POTTER COUNTIES... AT 749 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR AMARILLO...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED NEAR I-40 AND COULTER ST IN AMARILLO AT 754 PM CST WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3493 10215 3493 10165 3559 10164 3557 10213 $$ HENNIG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 3:55 PM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Feb 22, 3:55 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 355 PM CST TUE FEB 22 2005 .DISCUSSION... PICTURE FOR THIS WEEK BECOMING A BIT MORE CLEAR. RADAR SHOWS COLD FRONT SWEEPING SOUTH THROUGH THE PANHANDLES AND TRIGGERING SHOWERS IN OUR WESTERN ZONES. SHOULD SEE CONTINUED DEVELOPMENT THROUGH THE NIGHT WITH ISSOLATED T-STORMS FOCUSED ON THE SOUTHEASTERN CWA. DEW POINTS ALONG OUR EASTERN AND SOUTHEASTERN COUNTIES IN THE MID TO UPPER 40S. MODEL SOUNDING SHOWING SIGNS OF INSTABILITY IN THAT REGION WITH CAPE VALUES OVER 300 J/KG OVER THE NEXT 3 TO 4 HOURS. HODOGRAPH AND WIND BARBS SHOW SHEARING AND SIGNS OF LIFT...AND WITH MOIST ATMOSPHERE IN PLACE THERE SHOULD BE A FEW T-STORMS BEHIND FRONT. HOW QUICKLY THINGS WILL CHANGE THOUGH AS COLD AIR SETTLES IN FROM THE NORTH. THE SHALLOW COLD AIR IS EVIDENT ON FORECAST SOUNDINGS AND AFTER COORDINATING WITH NORTHERN OFFICES...DECIDED THAT MENTION OF FREEZING RAIN WOULD BE NEEDED FOR THE OKLAHOMA PANHANDLE WEDNESDAY MORNING. SOUNDINGS SHOW SUFFICIENT WARM LAYER JUST ABOVE SURFACE WITH FREEZING TEMPS NEAR THE GROUND...THOUGH THE TIME WINDOW FOR THE ICE WILL BE LIMITED TO MAYBE 3 OR 4 HOURS FROM 6 AM TO 10 AM. SHOULD SEE ENOUGH WARMING THEREAFTER THAT ANY PRECIP WILL BE LIQUID. THE SECOND SURGE OF COLD AIR WILL REACH PANHANDLES AFTER NOON ON WEDS. LIQUID PRECIP WILL START CHANGING OVER TO SNOW IN NORTH AROUND 6 PM AND MIGRATE SOUTH SO THAT ENTIRE CWA WILL BE SNOW SHORTLY AFTER MIDNIGHT. THE CATCH 22 OF THE SYSTEM IS THAT MODELS SEEM TO INDICATE MOST MOISTURE WILL BE WEDS...BUT COLDEST LAYER TEMPS ON THURS. MEANING...THERE IS MORE OF A CHANCE FOR MIXED PRECIP WEDS MORNING AND MOSTLY SNOW THURS. ALTHOUGH THE LACK OF MOISTURE WOULD SUGGEST A LIGHT DUSTING OF SNOW THURS. THINKING GUIDANCE IS AT LEAST 5 DEGREES TO WARM THURS...850H TEMPS BARELY EXCEED 0C LATE THURSDAY AND WITH CONSISTENT EAST TO NORTHEASTERLY FLOW AND OVERCAST SKIES...THERE SHOULD BE LIMITED WARMING. SO BACKED OFF HIGHS AND LOWS FOR THURS. ALSO THICKNESS VALUES SUPPORT SNOW FOR MOST OF THE DAY THURSDAY. UPPER LOW OFF COAST OF CALIFORNIA SHOULD COME ASHORE WEDS MORNING AND START ITS TRACK TOWARD THE PANHANDLES. THE LOW WILL BE MOVING FAIRLY SLOW AS IT WILL BE TRAPPED IN A REX BLOCK PATTERN. LOW SHOULD KICK OUT ENOUGH MOISTURE TO WARRANT THE MENTION OF PRECIP THROUGH SATURDAY WITH SNOW OVERNIGHT CHANGING TO RAIN DURING THE DAY. WITH THE CURRENT PROGGED TRACK OF THE LOW...PANHANDLES COULD END UP IN THE DRY SLOT REGION FRIDAY NIGHT AND SATURDAY...BUT THIS SYSTEM HAS PLENTY OF MOISTURE SO TRENDED AGAINST POTENTIAL DRYING INTO THE WEEKEND. MODELS DO TRY TO SHOW A SLIGHT WARMING TREND INTO THE WEEKEND SO LEFT PREVIOUS THINKING OF 50S BY SATURDAY. IN GENERAL...CHANGED VERY LITTLE IN THE EXTENDED. .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 36 43 30 41 / 60 60 50 30 BEAVER OK 34 37 25 36 / 70 70 50 30 BOISE CITY OK 31 36 24 34 / 70 70 50 30 BORGER TX 35 40 28 41 / 60 60 50 30 BOYS RANCH TX 35 41 29 41 / 60 60 50 30 CANYON TX 37 44 31 41 / 60 60 50 30 CLARENDON TX 38 45 31 41 / 60 60 50 30 DALHART TX 34 37 27 39 / 60 60 50 30 GUYMON OK 33 37 25 35 / 70 70 50 30 HEREFORD TX 37 45 31 42 / 60 60 50 30 LIPSCOMB TX 35 38 27 37 / 60 60 50 30 PAMPA TX 36 40 28 40 / 60 60 50 30 SHAMROCK TX 37 44 31 39 / 60 60 50 30 WELLINGTON TX 38 46 32 41 / 60 60 50 30 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 08/14
Hazardous weather outlook, Feb 22, 1:00 PM CST, 6 hours 50 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST TUE FEB 22 2005 OKZ001>003-TXZ001>020-231200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST TUE FEB 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL BECOME STATIONARY OVER THE SOUTHWESTERN UNITED STATES THROUGH THE REST OF THIS WEEK. SEVERAL DISTURBANCES WILL CROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THE WEEKEND. A MIX OF RAIN AND SNOW CAN BE EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN ONE THIRD OF THE TEXAS PANHANDLE WEDNESDAY MORNING. AS A SECOND SURGE OF COLD AIR ENTERS THE REGION LATE WEDNESDAY INTO THURSDAY...ALL BUT THE SOUTHEASTERN TEXAS PANHANDLE COULD SEE A MIX OF RAIN AND SNOW THURSDAY MORNING. SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT. NUNEZ
In the hours before
Special weather statement, Feb 22, 4:39 PM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 439 PM CST TUE FEB 22 2005 TXZ016-222315- DEAF SMITH- 439 PM CST TUE FEB 22 2005 ...ONE HALF INCH SIZE HAIL POSSIBLE... A STRONG THUNDERSTORM WITH ONE HALF INCH SIZE HAIL AND GUSTY WINDS IS LOCATED 8 MILES SOUTHWEST OF HEREFORD AND IS MOVING NORTHEAST AT ABOUT 25 MPH. THE CITIES OF HEREFORD AND DAWN MAY BE IN THE PATH OF THIS STORM. BE ALERT AND READY TO MOVE INDOORS AS THIS STORM APPROACHES. HENNIG
Special weather statement, Feb 22, 5:20 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 520 PM CST TUE FEB 22 2005 TXZ012-017-230000- POTTER-RANDALL- 520 PM CST TUE FEB 22 2005 ...ONE HALF INCH SIZE HAIL POSSIBLE... A STRONG THUNDERSTORM WITH PEA TO ONE HALF INCH SIZE HAIL AND GUSTY WINDS IS LOCATED ALONG I 40 2 MILES EAST OF BUSHLAND AND IS MOVING NORTHEAST AT ABOUT 25 MPH. THIS STORM MAY AFFECT NORTHWESTERN AMARILLO AND HIGHWAY 287 JUST NORTH OF AMARILLO. BE ALERT AND READY TO MOVE INDOORS AS THIS STORM APPROACHES. HENNIG
Local storm report, Feb 22, 6:15 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
615 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 8 W AMARILLO 35.20N 101.96W
02/22/2005 1.00 INCH POTTER TX PUBLIC
0539 PM HAIL 6 NW AMARILLO 35.26N 101.89W
02/22/2005 0.75 INCH POTTER TX NWS EMPLOYEE
0542 PM HAIL 6 NW AMARILLO 35.26N 101.89W
02/22/2005 0.88 INCH POTTER TX NWS EMPLOYEE
0542 PM HAIL 7 NW AMARILLO 35.27N 101.91W
02/22/2005 0.88 INCH POTTER TX BROADCAST MEDIA
HAIL 2 INCHES DEEP
&&
SBILODEASpecial weather statement, Feb 22, 6:22 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 622 PM CST TUE FEB 22 2005 TXZ018-230100- ARMSTRONG- 622 PM CST TUE FEB 22 2005 ...ONE HALF INCH SIZE HAIL POSSIBLE... A STRONG THUNDERSTORM WITH PEA TO ONE HALF INCH SIZE HAIL AND GUSTY WINDS IS LOCATED 10 MILES SOUTHWEST OF CLAUDE AND IS MOVING NORTHEAST AT ABOUT 25 MPH. THIS STORM MAY AFFECT THE CITIES OF CLAUDE AND GOODNIGHT THROUGH 7 PM. BE ALERT AND READY TO MOVE INDOORS AS THIS STORM APPROACHES. HENNIG
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.